Depersonalization Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
12 Posts
Discussion Starter · #1 ·
I've been on dp and panic attacks like six years. Recently I tried Celexa. The first week was just a nightmare, I had both pathological side effects and psychological. No suicidal thoughta btw, but so many panic attacks, intrusive thoughts, mood swings, diarrhea, feeling burned, insomnia like crazy, depression but also feeling tired! I have to mention that I feel dp is worsening like every day even before I tried Celexa. Now it's the end of the second week. Finally not really intrusive thoughts, but dp is getting worse on the background I think. I mean, I feel more like zombie and absorbed and robot but I'm okay with thoughts. Similar to xanax feelings (I tried in the past). The only bad thing is that Celexa made me feel that I'm not myself on the second week. But I'm really calm. I'm really curious to see what's going to happen the next week and mostly the last week. What I feel till now is that it gives me more courage and kills my bad thoughts which I think is the main psychological problems causing it (I think I also have OCD). But actually, I don't feel myself, I can't imagine myself (since that's what I fear). Will Celexa make me feel myself again the next weeks? Will I see any improvements? Tell me your thoughts.
 

·
Registered
Joined
·
14 Posts
When I rejected SSRIs/SNRIs due to the risk of suicide my therapist tried to reassure me by saying that "It's mostly just a problem for the first month until your brain gets used to the serotonin", so I guess it is possible for some medications to work better over time but if it's not helping by the end of the first or maybe second month then it might never help imho. I never considered it worth the risk myself.

Also both medications and treatments often come with side effects; something that really helps in some ways might also make things worse in others. If the side effects don't stop then I guess you'll just have to figure out if the benefits outweigh those risks for you.
 

·
Registered
Joined
·
9 Posts
When I rejected SSRIs/SNRIs due to the risk of suicide my therapist tried to reassure me by saying that "It's mostly just a problem for the first month until your brain gets used to the serotonin", so I guess it is possible for some medications to work better over time but if it's not helping by the end of the first or maybe second month then it might never help imho. I never considered it worth the risk myself.

Also both medications and treatments often come with side effects; something that really helps in some ways might also make things worse in others. If the side effects don't stop then I guess you'll just have to figure out if the benefits outweigh those risks for you.
Well, to be honest I had terrible side effects at the beginning. The first week as I said was totally a nightmare. Now I feel mostly okay with side effects. I just want to be sure that at least I will take a short boost with them to gain some time and find the root of the problem. Side effects are okay on the biological sight. I can stand dizziness, headaches and all of those, I had some depression and stress at the beginning but now I feel okay with side effects even on the psychological sight. I'm just curious to see wether it will help me in whole with bad thoughts or not. Will it change my mood and make me more active in life? That's what I'm expecting some day, I can wait a few more days to see some improvement but if I won't I don't know what should I do. A month looks like a year. The good thing is that I don't have any suicidal thoughts and for my issue I think that I will never have or accept these kind of thoughts. I will keep trying it and hope to see a small improvement. I can't understand though the mechanism of SSRIs. A woman I asked said that she's totally okay now with the problem. We will see...
 

·
Registered
Joined
·
14 Posts
Basically SSRIs trick your brain into not breaking down serotonin immediately after it's used, so then it's just kinda floating around and building up between neurons and tricking them into firing in the absence of an actual signal. It leads to increased serotonin signaling which can help with mood, but serotonin is also involved in some more negative pathways and having too much of it isn't always good for the body (e.g. iirc some psychotic disorders are partially induced by elevated serotonin signaling). I assume that the side effects are the result of natural serotonin pathways being activated too much for people with brain structures that don't do well with too much serotonin; like with the suicidal thoughts, older people often have elevated serotonin and are also generally more ok with death than younger people so maybe for someone who's already inclined towards those thoughts it could just lower the threshold of stress necessary to trigger the thoughts and then the brain's reward/threat systems are more inclined to allow and encourage those thoughts.

I'm partly theorizing; I have studied neuroanatomy and psychology in college and also as an amateur hobby since I was 5 (finally had to stop this year because of DPDR) but I don't know everything.
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #6 ·
When I rejected SSRIs/SNRIs due to the risk of suicide my therapist tried to reassure me by saying that "It's mostly just a problem for the first month until your brain gets used to the serotonin", so I guess it is possible for some medications to work better over time but if it's not helping by the end of the first or maybe second month then it might never help imho. I never considered it worth the risk myself.

Also both medications and treatments often come with side effects; something that really helps in some ways might also make things worse in others. If the side effects don't stop then I guess you'll just have to figure out if the benefits outweigh those risks for you.
Can we talk on social media? I want to ask you some questions, I would really appreciate it
 
1 - 6 of 6 Posts
Top